MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEEDING TUBE KIT - ENDOSCOPIC/RADIOLOGIC PLACEMENT - 22 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTRIC-JEJUNAL FEEDING TUBE KIT - ENDOSCOPIC/RADIOLOGIC PLACEMENT - 22 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 0250-22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 27-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the end of the feeding tube broke inside the patient.The nurse noticed leaking around the skin surface and they took the patient to interventional radiology (ir) to exchange the feeding tube.Before exchanging the feeding tube, an x-ray showed the tube was broken/detached past the balloon.The ir clinician consulted with general surgery and confirmed no obstruction, which recommended the removal of the proximal feeding tube and allowing the detached portion in the bowel to pass through the patient.The ir physician was able to remove the proximal portion of the feeding tube and exchange it for a new feeding tube phone call from patient safety manager states "we have a gj feeding tube to return that broke inside the patient.The nurse noticed leaking around the skin surface and they took the patient to ir to exchange the feeding tube.Before exchanging the feeding tube, xray showed the tube was broken/detached past the balloon.Ir consulted with general surgery confirmed no obstruction, which recommended the removal of the proximal feeding tube and allowing the detached portion in the bowel to pass through the patient.Of the same product.X-rays were performed on (b)(6) 2019 to monitor the tube migration.The tube passed and was and recovered in patient's stool on (b)(6) 2019.A final x-ray confirmed there were no residual fragments or injury to the patient on (b)(6) 2019.There were no delays in patient feedings, the patient was stable with no reported injury.The initial feeding tube was placed (b)(6) 2019.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, aa8295n48, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One used partial sample.No product packaging was received with the sample device.The portion of the device that was returned did not contain a lot number identification.The device evaluated and the failure was confirmed.The sample received noted a severed proximal end.The end was jagged; however, this seems to be a non-production related incident.A root cause was not identified.All information reasonably known as of 20-feb-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: b5, d4, e1 and g3.A review of the device history record is in-progress.All information reasonably known as of(b)(6)2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fda medwatch / fda user facility report # (b)(4) received on (b)(6)2019 , noted the following information: gastric-jejunal feeding tube was torn completely beyond the retention balloon within thepat's stomach" no injury reported.Additional information received (b)(6)2020 stated the event resulted in an increased length of hospitalization stay and additional treatment was required for the patient.Furthermore, the patient required serial x-rays.

Brand Name
MIC GASTRIC-JEJUNAL FEEDING TUBE KIT - ENDOSCOPIC/RADIOLOGIC PLACEMENT - 22 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9528455
Report Number9611594-2019-00274
Device Sequence Number388298
Product Code KNT
UDI-Device Identifier10680651954876
UDI-Public10680651954876
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K921370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model Number0250-22
Device Catalogue Number109548701
Device Lot NumberAA8295N48
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/26/2019
02/17/2020
Initial Report FDA Received Date12/28/2019
Supplement Report FDA Received Date01/24/2020
02/20/2020
Patient Sequence Number1
Patient Age63 YR
Patient Weight49